Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some noninvertible links

Author: Gui-Song Li
Journal: Proc. Amer. Math. Soc. 126 (1998), 1557-1563
MSC (1991): Primary 57M25
MathSciNet review: 1425132
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct for each ${n}\ge{2}$ infinitely many $n$-component oriented links that are neither amphicheiral nor invertible; among these examples, infinitely many are Brunnian links.

References [Enhancements On Off] (What's this?)

  • 1. T. Cochran, Derivatives of links: Milnor's concordance invariants and Massey's products, Memoirs Amer. Math. Soc. 84, no. 427 (1990). MR 91c:57005
  • 2. G.-S. Li, Covering Sato-Levine invariants, Trans. Amer. Math. Soc. (to appear). CMP 96:17
  • 3. G.-S. Li, Covering invariants for knots in the solid torus, preprint (1995).
  • 4. J. Milnor, Link groups, Annals of Math. 59 (1954), 177-195. MR 17:70e
  • 5. J. Milnor, Isotopy of links, Algebraic Geometry and Topology: A Symposium in Honor of Solomon Lefshetz, Princeton University Press, Princeton, NJ, 1957, pp. 280-306. MR 19:1070c
  • 6. L. Traldi, Milnor's invariants and the completions of link modules, Trans. Amer. Math. Soc. 284 (1986), 401-424. MR 85j:57002
  • 7. H. Trotter, Non-invertible knots exist, Topology 2 (1964), 275-280. MR 28:1618
  • 8. W. Whitten, A pair of non-invertible links, Duke Math. J. 36 (1969), 695-698. MR 40:6532
  • 9. W. Whitten, On noninvertible links with invertible proper sublinks, Proc. Amer. Math. Soc. 26 (1970), 341-346. MR 41:9238

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25

Retrieve articles in all journals with MSC (1991): 57M25

Additional Information

Gui-Song Li
Affiliation: Institute of Systems Science, Academia Sinica, Beijing 100080, China

Keywords: Links, Brunnian links, amphicheirality, invertibility
Received by editor(s): April 29, 1996
Received by editor(s) in revised form: October 15, 1996
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society